MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number:.3005168196-2022-00242.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system red 72 reperfusion catheter (red72), a velocity delivery microcatheter (velocity), a non-penumbra stent retriever, a penumbra select catheter, a non-penumbra sheath, and two guidewires.It was reported that there was a small dissection in the internal carotid artery (ica) prior to the procedure.During the procedure, the physician obtained access in the femoral artery using the 8f sheath.Then, the physician advanced the neuron max into the left internal carotid artery (ica) using the select catheter and guidewire.Next, the physician advanced the red72 over the velocity, and guidewire through the neuron max to the clot in the target vessel.Next, the physician removed the guidewire and advanced the stent retriever device through the velocity and into the target vessel.After removing the velocity, the physician initiated aspiration and successfully completed one pass using the red72 and stent retriever device.Subsequently, the physician removed the red72 and stent retriever device.The physician then completed another pass using the same steps.After the second pass, while retracting the red72 and stent retriever device through the neuron max, the physician experienced resistance.Therefore, the physician decided to remove the neuron max as well.Upon removal of the devices, the physician noticed the red72 to be unraveled in two areas at the distal end and the neuron max to be ovalized at the distal end.Therefore, the neuron max was not used for the remainder of the procedure.The physician then inserted a new neuron max to take the final pictures.The size of the dissection in the ica was noted to be larger than the size at the beginning of the procedure.The procedure was completed after the final pictures were taken.The use of the red72 and neuron max may have contributed to the worsening of the pre-existing dissection in the ica.It should be noted that no action was taken to treat the dissection of the ica.
 
Additional Manufacturer Narrative
Vessel perforation is included as a possible complication in the instructions for use (ifu) for the penumbra system.Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2022-00242.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14527252
Report Number3005168196-2022-00241
Device Sequence Number15000266
Product Code DQY
UDI-Device Identifier00815948022393
UDI-Public815948022393
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Catalogue NumberPNML6F088904
Device Lot NumberH12473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale
Date Report Sent to FDA01/01/2005